NRAS

Will nausea and weakness from methotrexate get better with time?

Will nausea and weakness from methotrexate get better with time?

Hello, I’m Pat. I was diagnosed with psoriatic arthritis and began methotrexate injections 3 months ago. I’m currently at .8ml and will be increasing to 1cc over the next couple of months. I have experienced a lot of fatigue and nausea. The .8ml is the hardest dose yet. I have been exercising, treadmill and weights, but this dosage has made me so weak, I can’t get to the gym. I’ve only had 2 injections at this dose. Should I expect it to get better?

10 Replies
oldestnewest

I take tablets not the injection, but have been on it same amount of time as you. I was really sick for the first month, but that has gone now. I do still feel worn out, and my joints have started to hurt, which is a shame because I had some brief respite for a while.

I think the sickness wears of for some folks, and not others. Are you taking folic acid? I found if I took the folic acid a day before the methotrexate it helped.

Three months is still quite early, so I'm sticking with it. If you are really suffering how about contacting nurse?

1 like
Reply

I take folic acid every day. Just going to give it some time, I guess. Thanks!

Reply

Hi

As already been said the nausea should ease with time. But for some this doesn't happen. I swapped from tablets to injections but still experiencing nausea every week. It's worse the fatigue and tiredness is.

The Folic was increased to 10mg day before and day after methotrexate and 5mg a day the remainder of week apart from methotrexate day and nausea is bad.

I would get in touch with your rheumatology unit and seek their advice.

They are talking to reduce methotrexate once the biologic works which I think is. The pain is better but stiffness and fatigue continues.

Hope you find a drug that works for you.

3 likes
Reply

hi Patland

I had nausea to begin with on the tablets then switched to injections. I probably had nausea for about 6 months and it just went! I would sip on ginger beer and ginger ale all day. Then I discovered ginger tea which has less calories than cool drink. I never got the nausea back and have been on methotrexate about 8 years now. But the tiredness is not imaginary.... i do get a lot of fatigue from the medication but I think that has improved as well.

Methotrexate changed my life drastically. No more collapsing knees adn hands so sore that I couldn't drive.

You will start to get better and if you dont then its not the med for you.

Hope this helps. All the best

Rosie

2 likes
Reply

Thanks, Rosie! That gives me great hope!

Reply

So glad to hear it. xx Rosie

Reply

I was on pills, then switched to the shot, because of stomach issues. Can't say it didn't help , I just found not tolerate it. Sought 2 days In bathroom After I took it After 6 months my doc switched it. Hopeful that it works for you. And you can find relief!

1 like
Reply

Hi Pat. Sorry to hear you have PA. don’t let it beat you. I got it age 23 and am now 72!! There is a wonderful injection called Enbrel which you use with methotrexate and it has changed my life. Every year new medications are discovered and you WILL learn to live with it and adapt your life. I regularly look after grandchildren aged 6-9 and go away on holiday. Life has a lot to offer. Tai Chi is very good and I have also joined a keep fit class for oldies. It is also a way of enjoying meeting others. So good luck but keep positive x

1 like
Reply

Hi Pat, my rheumatologist said that a lot of mtx side effects are dose based. I was also on .8 injections and lost a lot of hair and was extremely fatigued. I didn't have the nausea, but I got so depressed that I couldn't deal with it anymore and asked my rheumatologist for something else. I also took 10mg of folic acid and leucovorin (1tablet 12 hours after injection and another after 24 hours). I am currently on sulfasalazine and so far, so good.

2 likes
Reply

I have not seen leucovorin mentioned on this site before so here is a brief description:

Leucovorin calcium tablets are indicated to diminish the toxicity and counteract the effects of impaired methotrexate elimination and of inadvertent overdosages of folic acid antagonists.

Reply

You may also like...